Heroin is a potent drug made from morphine. Unlike prescription forms of pain-relieving medications, addicts choose to use heroin recreationally for the euphoric feelings it can create in the body. Due to these pleasurable feelings, discontinuing the use of heroin can be very difficult for many people. WHY CONSUMING HEROIN
Some of the immediate effects of taking heroin include:
- a rush of pleasurable feelings and relief from physical pain
- feeling sick or vomiting
- shallow breathing, drowsiness and sleepiness
- a drop in body temperature
- narrowing of the pupils
- loss of sex drive.
Symptoms of heroin overdose
One of the most dangerous adverse effects of heroin use is the risk of overdose. The symptoms of overdose include:
- dangerously low body temperature
- slowed breathing
- blue lips and fingernails
- cold, clammy skin
- convulsions and coma.
What to do if you suspect an overdose
If someone who has taken drugs does not respond when you talk to them, is snoring loudly or making gurgling noises, they may be in a coma and having trouble breathing. Do not assume that they are just ‘sleeping off’ the effects. Their airway may be blocked by their tongue falling back or other blockages.WHY CONSUMING HEROIN
This is a medical emergency. If you can’t wake them, dial triple zero (000) to call an ambulance immediately.
Symptoms of heroin withdrawal
Withdrawal symptoms can start after a matter of hours without a dose of heroin. They may include:
- diarrhoea and vomiting
- stomach cramps
- bone, joint and muscle pain and twitching
- mood swings and crying